Talk

Advanced search

to want my colleague sitting opposite to stop crunching his fucking apple so loudly, the woman the other side of the office to stop thumping her bloody date stamp so regularly and loudly and everyone

(51 Posts)
Ormirian Tue 14-Jun-11 12:06:35

in the entire bloody office to stop irritating me?

Well am I?

I am suffering from citalopram withdrawal atm so consider your answers very carefully.

<narrows eyes>

Oh yes and AAAAAARRRRRRGGGGGGGGGGGGGG!!!!

Thankyou.

LordSucre Tue 14-Jun-11 12:08:16

Think yourself lucky you never had the office geek whose desk touched yours, eating cheese and onion rolls from morning to night for 3 years.

I still get traumatised everytime i think of it.

SparklyCloud Tue 14-Jun-11 12:12:09

YANBU.

I get irritated by the sound of someone breathing once I am zoned into the sound.

I dare you to stand up now and shout as loud as you can " WILL YOU ALL JUST SHUT THE FUCK UP "

babybarrister Tue 14-Jun-11 12:14:29

Message withdrawn at poster's request.

Ephiny Tue 14-Jun-11 12:16:57

YANBU, open-plan offices are an absolute nightmare. Do you have any headphones?

GentleOtter Tue 14-Jun-11 12:19:12

Stress can make your hearing more acute.

<leaves earplugs on Orm's desk, quietly>

Lovemy2babies Tue 14-Jun-11 12:21:04

Why are you withdrawing from cliptram?

I only ask as I am also on it and am doing great and am afraid of ever coming off

AuntieMonica Tue 14-Jun-11 12:21:35

go for a walk Orm, take a deep breath and sit back down imagining you have been fitted with hearing filters?

<opens packet of really crunchy crisps while OP is out of the office>

Ormirian Tue 14-Jun-11 12:22:22

barrister - cold turkey. I've tried before - the 'right' way with lower doses and GPs support, and this way and both were horrible. So I'm going for the quick method. It's shit but I am hoping it will be over quicker. At least I know what to expect and am ready for it ....apart from the date stamp!! How unreasonable on a scale of one to ten would it be for me to take it and throw it out of the window?

GetOrf Tue 14-Jun-11 12:23:42

I went cold turkey on my meds Orm (Venlafaxine btw, evil things) and was slightly deranged for a couple of days.

BUT - everything is 100% better now. I think the antids were making me worse.

Good luck, are you stopping slowly or being stupid reckless like I was and just stopping?

In the meantime, get yourself a selection of elastic bands and other suitable office missiles (bulldog clips are good) and when nobody is looking launch them venomously at said colleagues.

I love my job and my colleagues are great but at the moment I have:

a sniffer snorter
someone who FUCKING WHISTLES THROUGH HIS NOSE WHEN HE BREATHES
a banana skin 2 feet to my left on colleague's desk. I loathe bananas and know it will fucking well sit there his entire lunch.
It is blazing sunshine outside and it is hot and the air con is broke

GentleOtter Tue 14-Jun-11 12:25:32

Nose whistlers deserve defenestration.

yanbu.

Ormirian Tue 14-Jun-11 12:26:20

Thanks everyone btw.

I have headphones but people would assume I was listening to something I shouldn't be probably,

My hearing is horribly acute atm. The kids in the car on Sunday had me near howling point!

I am going out any minute now for fresh air, food and some alfresco cursing.

love2mybabies - it's a wonderful drug! It was exactly what I needed when I first had it - like stepping into a warm room on a freezing day. Everything relaxed. Bliss. But I've been on it for nearly 3yrs and have put on 2 stone and put up with the various minor side effects quite happily. BUT I want to be free of it now and how will I know if I am better unless I stop taking it?

GetOrf Tue 14-Jun-11 12:28:04

x posts

I think cold turkey is the best way. I tried the skipping a day thing and it didn't help.

I felt like I had the worst case of PMT for about 3 days, then the clouds lifted. And boy did they lift, I hadn't felt myself like that for years.

Venlafaxine is a pernicious drug, some people cannot ever get off it (a side effect are electric shocks in the brain!) and stay on it forever.

I actually have come to the (non-medical) opinion that SSRI and SNRI drugs do not work for me at all - they made me feel like a different person, and didn't cheer me up anyway. Not really. I will not try them again.

GetOrf Tue 14-Jun-11 12:29:36

The english language is a wonderful thing - how wonderful that we have a word which precisely describes the act of thrwoing something out the window grin

Ormirian Tue 14-Jun-11 12:29:46

Thanks for that getorf - most encouraging. I am doing OK most of the time. Biting my tongue when I want to let rip at the DC, taking deep breaths etc. I know it will pass.

I have some slightly odd disconnects though when I forget where I am and what I am doing. I 'lost'DS2 yesterday when he ran on when we were walking to the shops. I stopped to let a bike past on the footpath and all of a sudden it was like my brain stopped functioning for a split second and I couldn't remember if DS had come with me or not and where he was. Terrifying. I spent about5mins running round like a headless chicken getting more and more panicstricken.

GetOrf Tue 14-Jun-11 12:33:23

I have had funny five minutes as well. One where the back gate had been left open - I was terrified and had a really horrible feeling of dread, as if someone had crept in and had stared in the window at me asleep on the sofa.

I have also been very self critical - looking at myself in the mirror and loathing what I see, thinking I am the ugliest thing in the western world. It is almost as if I have to take hold of myself and tell myself not to be silly. It sometimes works, sometimes doesn't.

But, essentially I am delighted to be off the meds. I have been in a fog for a while.

Ormirian Tue 14-Jun-11 12:35:27

" I have been in a fog for a while"

Yep. I think of it as wading through treacle. Mind you it started out as a lovely warm bath.....

I have been withdrawing for about 10 days and it's still only slowly getting better. But I know it will take time. Perhaps months. Worth it though.

catinthehat2 Tue 14-Jun-11 12:35:59

I'm not being facetious, but reading your title I thought 'she needs to put a tiny bit of tissue in each ear'. Discreet, dulls a lot of the high frequency stuff, esp the apples, and it makes you hear your own heartbeat more which drowns out the date stamp thumping.
IME it works wink

sdotg Tue 14-Jun-11 12:42:31

I'll trade my boss with the tippy tappy acrylic nails on her laptop keyboard, it's like a plague of locusts behind me
seeeth

well done on the de-medicating - I know nothing of it, but sounds tough

GetOrf Tue 14-Jun-11 12:44:02

lol at high frequency apples grin

I hope you feel better soon Orm - it is a strange feeling, but feeling genuinely happy (whilst feeling yourself) is great.

I was at a really low ebb not long back and the venlafaxine made it so much worse.

Ephiny Tue 14-Jun-11 12:44:45

The withdrawal does get better, you will start to feel normal again, though it can take a while sad

I had venlafaxine as well ,GetOrf, and got the 'electric shocks' thing for some time afterwards, it was very odd and disturbing, as well as headaches and dizziness and generally feeling very weird. I don't think I'd consider taking those pills again either, unless I was in a really bad way.

aliceliddell Tue 14-Jun-11 12:45:49

dp has a cold. he has it because he did not take the 1st defence spray. I did so Idid not have the cold. And now, now my friends, now HE IS BLOODY SNIFFING! I now feel entirely justified in my ambition to KILL HIM.

Spuddybean Tue 14-Jun-11 12:46:41

YANBU!!

when i am stressed/depressed sounds actually hurt my head and anything repetitive (more than twice!) becomes unbearable. I have been known to tell people off in train for clicking the end of their pens while doing sodoku!

I came off citalopram a year ago because i felt like i was living in a dream. I had left my husband and been made redundant and barely noticed.

I went cold turkey and it was odd - lots of foggy moments. But i feel so much better now. I woke up one day and my head was clear and i realised what a mess i'd made of my life and cried for about 3 months.

I do still have earplugs i wear for such moments tho!

Good luck.

GetOrf Tue 14-Jun-11 12:50:42

ephiny I never had the electric shocks thing, the most apparent side effect was that my appetite disappeared, I viewed eating with distaste. I could well have gone for weeks and note ate a thing. I lost an enormous ampunt of weight (all put back on now!)

I cheered up for about a month, but just went through life like someone cheery but with no consequences. I was in a dream. Then is started being evil, mood swings, slighlty phsychotic feelings (was convinced I was being watched, couldn't look at myself in the mirror because I thought I was the devil hmm) and really, really down. Could barely get up.

Dr told me to come off them as he was worried - he told me to do it gradually but I had had enough and threw them all in the bin.

KvetaBarry Tue 14-Jun-11 12:50:48

I feel your pain. My colleague sniffs, loudly and messily, Every. 30. seconds. He has been doing this for months now. And if we ask him to blow his fucking nose stop sniffing, he has a tantrum about us not understanding his allergies.

I swear, if we all ganged up and murdered him, no jury in the land would convict.

And the builders have been drilling in a nearby room all morning.

and then annoying colleague has been telling us all in detail about his latest sinus problems and I DON'T CARE!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now